Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 30, 2004, 9:15 PM CDT for Dickens County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2004, 9:15 PM CDT (02:15 UTC)
- Expired
- Oct 1, 2004, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 010215 FFWLBB TXC125-010515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT THU SEP 30 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 1215 AM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 8 MILES NORTHEAST OF SPUR...OR ABOUT 8 MILES SOUTHEAST OF DICKENS...MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES OVER A SHORT PERIOD OF TIME. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED TO CONTINUE ACROSS DICKENS COUNTY. * LOCATIONS IN AND NEAR THE WARNING INCLUDE DICKENS...SPUR AND GILPIN. PERSONS ALONG HIGHWAYS 70...82 AND 114 MAY EXPERIENCE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3380 10100 3340 10100 3342 10053 3383 10054 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:48 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 30, 3:48 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT THU SEP 30 2004 .SHORT TERM... AT 19Z SATELLITE INDICATED A BROAD TROUGH OVER THE WESTERN CONUS WITH UPPER LEVEL LOWS OVER CENTRAL CALIFORNIA...NEAR THE FOUR CORNERS AND OVER SOUTHEAST COLORADO. THERE WERE ALSO A FEW STRONG IMPULSES ROTATING AROUND THE TROUGH...ACROSS THE DESERT SOUTHWEST. THE LOW NEAR THE FOUR CORNERS IS EXPECTED TO MERGE WITH THE LOW OVER SOUTHEAST COLORADO THIS EVENING AND CONTINUE MOVING NORTHEAST INTO THE PLAINS ON FRIDAY. THE LOW OVER CALIFORNIA WILL MOVE SOUTH TO OFF THE SOUTHERN CALIFORNIA COAST BY LATE FRIDAY. THE IMPULSES MOVING ACROSS THE DESERT SOUTHWEST ARE EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. ONE IMPULSE CURRENTLY SEEN ON 88D RADAR OVER THE EASTERN PLAINS OF NEW MEXICO. OTHER IMPULSES WERE SEEN ON SATELLITE OVER WESTERN NEW MEXICO AND NEAR THE GUADALUPE MOUNTAINS. ON FRIDAY A COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE TEXAS PANHANDLE AND INTO THE SOUTH PLAINS BY LATE AFTERNOON. ALL THIS WAS COVERED VERY WELL BY PREVIOUS FORECAST WITH ONLY MINOR CHANGES MADE TO PREVIOUS GRIDS. 08 .LONG TERM... FLAT RIDGE WILL FOLLOW CURRENT SYSTEM FRIDAY NIGHT. BUT GREATER INFLUENCE WILL COME FROM A LOW DEEPENING OUT OF NORTHWEST CANADA AND ACROSS THE SOUTHERN PRAIRIE PROVINCES SENDING A COLD FRONT ACROSS THE SOUTH PLAINS EARLY FRIDAY EVENING. SOME QUESTION YET ABOUT HOW MUCH ENERGY WILL FLOW SOUTHEAST WITH THIS SYSTEM...AS OPPOSED TO PERHAPS SPLITTING FURTHER WEST TO DEEPEN A SHALLOW IMPULSE FROM THE NORTHERN GREAT BASIN AS PER DGEX RUN. SUCH A SYSTEM COULD APPROACH MONDAY ALONG WITH A SECOND FRONTAL PASSAGE. MODEL TRENDS HAVE BEEN TOWARDS INCREASING ENERGY WITH ALL SOUTHERN BRANCH SYSTEMS...AT EXPENSE OF NORTHERN SYSTEMS...THOUGH NOT ENOUGH TO SIGNIFICANTLY DAMPEN FRONTAL PASSAGES. SO WE HAVE CONTINUED PREVIOUS TRENDS FOR COOL SATURDAY...SOMEWHAT BREEZY TO START...AS WELL AS LOW RAIN CHANCES MAINLY SOUTHERN ZONES EARLY IN THE DAY. THEN SOMEWHAT OF A BREAK ON SUNDAY. EARLY NEXT WEEK WE REMAIN UNDER INFLUENCE OF STRONG SOUTHERN BRANCH OF THE JET IN ADVANCE OF ANOTHER SYSTEM DEEPENING OVER THE SOUTHWEST DESERTS. THIS SYSTEM HAS SHOWN THE GREATEST TRENDS TOWARDS INTENSIFICATION IN LATEST MODEL RUNS...AND IS BELIEVABLE FROM MOST POINTS OF VIEW. SO WE HAVE FURTHER TRENDED GRIDS TOWARDS INCREASED THUNDERSTORM CHANCES TUESDAY THROUGH WEDNESDAY NIGHT AND LOWERED DAYTIME TEMPERATURES BY SEVERAL MORE DEGREES. THIS MAY PROVE TO BE ANOTHER SIGNIFICANT RAIN PRODUCING LOW FOR THE SOUTH PLAINS...AND BEARS WATCHING. LATER SHIFTS MAY ALSO NEED TO ADD MENTION OF SHOWERS FOR MONDAY NIGHT IF ABOVE MENTIONED SHALLOW IMPULSE DOES IN FACT DEVELOP OVER NORTHERN GREAT BASIN. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 75 44 63 / 40 10 10 10 TULIA 54 76 46 64 / 40 20 20 10 PLAINVIEW 54 77 47 66 / 40 20 20 10 LEVELLAND 55 78 47 67 / 40 20 20 20 LUBBOCK 55 79 48 67 / 40 20 20 20 BROWNFIELD 57 80 49 68 / 40 20 20 20 CHILDRESS 60 81 49 68 / 50 20 20 10 SPUR 61 82 51 69 / 40 20 30 30 ASPERMONT 63 83 55 71 / 50 20 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/05
Hazardous weather outlook, Sep 30, 11:30 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU SEP 30 2004 TXZ021>044-011630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU SEP 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A BROAD UPPER LEVEL LOW EXTENDING FROM THE GREAT BASIN ACROSS THE ROCKIES WILL CONTINUE TO APPROACH THE PLAINS DURING THE AFTERNOON WITH UPPER LEVEL DISTURBANCES MOVING ACROSS THE SOUTH PLAINS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND LINGER INTO THE EVENING. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP. WITH MUCH OF THE AREA HAVING RECEIVED HEAVY RAINFALL OVER THE PAST WEEK...THESE THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN THE WESTERN THIRD OF THE SOUTH PLAINS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 08
In the hours before
Special weather statement, Sep 30, 6:33 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 633 PM CDT THU SEP 30 2004 TXZ035-010030- LUBBOCK- 633 PM CDT THU SEP 30 2004 ...STRONG THUNDERSTORMS MOVING INTO THE CITY OF LUBBOCK... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE MOVING EAST INTO THE CITY OF LUBBOCK THROUGH 7 PM...AND THEN ACROSS THE CITY THROUGH 730 PM. GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. ALSO HEAVY RAIN...DANGEROUS LIGHTNING...AND MINOR FLOODING WILL BE POSSIBLE. RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED WITH LOCALLY HEAVIER AMOUNTS.
Local storm report, Sep 30, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
901 PM CDT THU SEP 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 N BROWNFIELD 33.22N 102.27W
09/30/2004 1.00 INCH TERRY TX LAW ENFORCEMENT
0640 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
09/30/2004 60 MPH TERRY TX MESONET
60 MPH WIND GUST MEASURED BY THE TEXAS TECH MESONET SITE.
0701 PM FLASH FLOOD BROWNFIELD 33.18N 102.27W
09/30/2004 TERRY TX LAW ENFORCEMENT
1 TO 2 FEET OF WATER REPORTED IN THE LOST DRAW.
0715 PM FLASH FLOOD SPUR 33.48N 100.85W
09/30/2004 DICKENS TX LAW ENFORCEMENT
VEHICLE STRANDED IN HIGH WATER.
0755 PM FLASH FLOOD 10 W TAHOKA 33.16N 101.97W
09/30/2004 LYNN TX LAW ENFORCEMENT
CAR SWEPT OFF ROAD ON HIGHWAY 380.
0804 PM FLASH FLOOD SOUTHLAND 33.36N 101.55W
09/30/2004 GARZA TX LAW ENFORCEMENT
FLOODING REPORTED IN SOUTHLAND.
0815 PM TSTM WND GST 7 S GUTHRIE 33.53N 100.32W
09/30/2004 70 MPH KING TX LAW ENFORCEMENT
LAW ENFORECEMENT REPORTED ESTIMATED WINDS OF 60 TO 70+
MPH.
0835 PM FLASH FLOOD TAHOKA 33.16N 101.79W
09/30/2004 LYNN TX LAW ENFORCEMENT
FLOODING REPORTED ON NUMEROUS ROADS ACROSS LYNN COUNTY.
&&
MM/KWThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:07 PM CDT | Flash Flood Warning | LUB | Terry | 113 min |
| Sep 30, 7:16 PM CDT | Flash Flood Warning | LUB | Dickens, Kent | 119 min |
| Sep 30, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 57 min |
| Sep 30, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 64 min |
| Sep 30, 7:57 PM CDT | Flash Flood Warning | LUB | Garza | 2 hr |
| Sep 30, 8:00 PM CDT | Flash Flood Warning | LUB | Lynn | 2 hr |
| Sep 30, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Sep 30, 8:10 PM CDT | Flash Flood Warning | LUB | King | 2 hr |
| Sep 30, 10:02 PM CDT | Flash Flood Warning | LUB | Garza, Lynn | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.